register for free
View our sister sites
Our sister sites
Our sister sites
Our sister sites
macman
Dogsey Junior
macman is offline  
Location: NorthWest UK
Joined: Sep 2007
Posts: 50
Female 
 
22-10-2007, 09:35 PM

Help! My dog had eaten antibiotics

Have just gone into the kitchen to find the box of antibiotics my mum left on the side, on the floor with all but 1 tablet eaten There were my 3 younsters in there, all BC's aged 4 months, 7 months and 13 months; I don't know which has eaten them but suspect the oldest. Has anyone else had this happen? What did they do? The tablets are Cephaflexin, the side affects listed are upset stomach, diarrhea, vomiting, mild skin rash. Is it possible to OD on antibiotics? They all seem ok at the moment. Sorry, this doesn't read very well but I'm just not sure how worried I should be.
Reply With Quote
ulsterbabe
Dogsey Junior
ulsterbabe is offline  
Location: Northern Ireland
Joined: Oct 2007
Posts: 59
Female 
 
22-10-2007, 09:36 PM
i think ud btter phone ure vet ad ask him!!! better safe than sorry!!!
Reply With Quote
zoeybeau1
Dogsey Veteran
zoeybeau1 is offline  
Location: N.I
Joined: Jan 2007
Posts: 6,832
Female 
 
22-10-2007, 09:39 PM
me too,call him see what he says he might want to see him.
Reply With Quote
bajaluna
Almost a Veteran
bajaluna is offline  
Location: liquor cabinet ward 6
Joined: Aug 2007
Posts: 1,058
Female 
 
23-10-2007, 12:22 AM
I wouldnt worry too much They should be ok might be a bit sick ceph is tough on the stomach but it wont kill them.
what mg were they and how many did they eat?
Reply With Quote
Mahooli
Dogsey Veteran
Mahooli is offline  
Location: Poodle Heaven!
Joined: Dec 2006
Posts: 14,294
Female 
 
23-10-2007, 07:13 AM
Definately speak to your vet. They can look it up for you to make sure it's one that all you need is some live yoghurt, which is what happened when one of mine ate some AB's.
I did nearly lose a pup who got into a drawer and ate Mefenamic Acid Tablets and from then on all my pills, even herbal ones, are kept in a high up cupboard where the dogs simply can't reach.
Becky
Reply With Quote
macman
Dogsey Junior
macman is offline  
Location: NorthWest UK
Joined: Sep 2007
Posts: 50
Female 
 
23-10-2007, 08:59 AM
Thanks all, they all seem fine this morning. 6 x 500mg tablets were eaten although I did find little bits of powder on the floor so hopefully they ate the capsules and didn't take in much of the actual medication (why don't they eat the tablets I am TRYING to give them like this!!)

Vet said to expect a bit of diarrhea and advised to just keep an eye on them but so far all looks ok...phew!
Reply With Quote
Inca
Dogsey Veteran
Inca is offline  
Location: sunny south
Joined: May 2004
Posts: 18,203
Female 
 
23-10-2007, 09:09 AM
hi

all should be fine antibiototcs are not stored they are flushed through so any unwanted will come out .....thats why most humans get an upset tummy on them if say they are given 500mg and the infection isn't too severe the body wastes whats not needed
Reply With Quote
Brandykins
Dogsey Veteran
Brandykins is offline  
Location: Renfrewshire, Scotland
Joined: Oct 2006
Posts: 8,857
Female 
 
23-10-2007, 11:04 AM
Aw poor wee things! Hope they are all OK and no skitters!
Reply With Quote
hayleybella
Dogsey Veteran
hayleybella is offline  
Location: Herefordshire, UK
Joined: Feb 2007
Posts: 2,558
Female 
 
23-10-2007, 11:08 AM
don't they recommend pro-biotics for anyone who's been on AB's?
Reply With Quote
Nippy
Dogsey Veteran
Nippy is offline  
Location: South Devon
Joined: Jan 2006
Posts: 22,109
Female  Gold Supporter 
 
23-10-2007, 11:15 AM
Originally Posted by hayleybella View Post
don't they recommend pro-biotics for anyone who's been on AB's?
Thats why they recommend live yogurt, thats what probiotics are.
Hope they are ok and not too much squits!
Reply With Quote
Reply
Page 1 of 2 1 2 >


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools


© Copyright 2016, Dogsey   Contact Us - Dogsey - Top Contact us | Archive | Privacy | Terms of use | Top